MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDM; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDM; INTRAOCULAR LENS
Lot Number 161307
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Irritation (1941); Visual Impairment (2138)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in a biohazard bag in an alcon case.The lens was fully dehydrated and the biohazard bag was labelled with the ra #, diopter and model.No lenstec packaging components were received.Inspection was performed at 10x magnification under a stereoscopic microscope.The lens was cut in two across the optic.The lens was covered in what appeared to be salt crystals.The lens was hydrated and further inspection revealed that the lens was free of particles.Both haptics were intact and when the lens pieces were fitted together, a complete lens was formed.The cross-section of the cut was jagged and appeared to be a result of lens removal from the eye.No other defects were noted.A full audit of all batch documentation relating to the production of the lens was performed.The audit concluded that all procedures in manufacturing and packaging of the lens had been conducted correctly.Batch reconciliation was 100.0%.The medical monitor reviewed the case and indicates this was likely due to a surgical circumstance that the haptic was outside of the capsular bag and not related to iol manufacturing or quality.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Lenstec therefore concludes that the event was not caused by the lens design.
 
Event or Problem Description
Lenstec received an email stating "lens tilted and irritating the iris per md.Iol exchange needed".

Brand Name
SOFTEC HDM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7459357
Report Number9613160-2018-00020
Device Sequence Number1067620
Product Code HQL
UDI-Device Identifier00844369039338
UDI-Public00844369039338
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/17/2021
Device Lot Number161307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1